I am 28 yr old male. I have been losing a few strands of hair here and there for the past couple of years. However, it aggrevated in the past six months or so, with visible thinning of hair on the crown and receding of temples. I consulted a physician and a dermatologist. My reports about anaemia, thyroid function and blood sugar levels are normal. I was informed that I am suffering from genetic male pattern baldness.
I have been prescribed Minoxidil 5%, twice daily, Propecia once daily with Nizoral 1% twice a week. I have been on the above regime for a month. However, I have observed dramatic hair loss in the past month. I am loosing about 300 hair everyday. The most worrying part is that there are times when I loose a bunch of two to three hairs with a single white bulb at the bottom.
I am told that the use of Minoxidil can cause such increased hair loss. From your vast experience, can you confirm if such increased hair loss is common in the first month of treatment?
Also, assuming that this increased hair loss is pursuant to initial reaction to Minoxidil – will the hair lost in the past month grow back to their original length and thickness or is the best case scenario that only small thin miniature hair will replace them?
I’ve had some emails over the years of reporting on this site from people asking about minoxidil shedding. I’ve written about it here.
I can’t say for sure how long it’ll persist or if those shed hairs will regrow, but it seems to be a temporary thing that lasts about a month in those that see this initial shedding and the hairs usually do return.